Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 1, 2021St. Francis County, Arkansas

NWS Memphis, TN issued this special weather statement at Jul 1, 2021, 5:42 PM CDT for St. Francis County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 5:42 PM CDT (22:42 UTC)
Expired
Jul 1, 2021, 6:15 PM CDT
In force
33 min
Issued by
NWS Memphis, TN

County St. Francis County, AR

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS84 KMEG 012242
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
542 PM CDT Thu Jul 1 2021
 
ARZ035-036-048-012315-
St. Francis AR-Cross AR-Crittenden AR-
542 PM CDT Thu Jul 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...

Northeastern St. Francis County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...

At 542 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Village Creek State Park, moving east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern St. Francis...southeastern Cross and
southwestern Crittenden Counties should monitor this storm closely.

LAT...LON 3507 9080 3524 9073 3518 9032 3492 9042
TIME...MOT...LOC 2242Z 288DEG 20KT 3514 9068 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:57 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 1, 2:57 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
257 PM CDT Thu Jul 1 2021

.DISCUSSION...

A cold front will continue to push into the Mid-South tonight.
Numerous showers and thunderstorms are occurring across the
Mid-South at this time along and ahead of the front. This will
continue for much of the night with focus shifting to North
Mississippi during the early morning hours. Locally heavy rainfall
will be the main threat from the convection as PWs remain high
thus causing storms to be efficient rain producers. In addition,
any storms that move slowly will only exacerbate the threat.

By Friday morning, lingering convection will continue from the
TN/MS state border southward. Over the course of the day, the
convection will gradually shift south. Precipitation chances will
end by sunset across North Mississippi. Meanwhile, drier air will
begin to filter into portions of Northeast Arkansas, the Missouri
Bootheel, and Northwest Tennessee during the afternoon hours.

Surface high pressure will begin building into the Mid-South by
Friday Night and will remain over the region through the
Independence Day weekend. The high will bring low humidity levels
to the area as drier air will continue to filter into the region.
Highs will be in the mid to upper 80s, but will feel pleasant due
to the low humidity. Lows will drop into the upper 50s to mid 60s.

An upper ridge will build over the area on Monday. Humidity levels
will slowly begin creeping up and by Tuesday could cause a few
diurnal showers and thunderstorms to develop across the region.
Highs will return to the lower to mid 90s.

The ridge won't last long as an upper trough moves into the region
Wednesday and Thursday. Chances for showers and thunderstorms will
increase across the area. Convection will likely remain scattered
in nature. Thus, not every location will see rain. Locations that
will remain dry will still see highs around 90 degrees. Locations
that do see rain, may be a tad cooler.

KRM

&&

.AVIATION...

Scattered to numerous SHRAs/TSRAs are developing ahead of an
advancing cold front that will push into the area this afternoon
and tonight. TSRAs should be through KJBR/KMEM/KMKL early this
evening with KTUP a couple hours later. Expect lower cigs and IFR
conds to develop across the region overnight. Cigs will gradually
improve back to VFR by Friday afternoon.

Outside of TSRAs expect SW winds 6-8 kts eventually becoming NE
behind the front increasing to 10 kts on Friday.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 1, 3:47 AM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
347 AM CDT Thu Jul 1 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-021100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
347 AM CDT Thu Jul 1 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Localized heavy rainfall may lead to flash flooding Thursday into
Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 1, 5:22 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
522 PM CDT Thu Jul 1 2021

ARZ048-049-012245-
St. Francis AR-Lee AR-
522 PM CDT Thu Jul 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

Southeastern St. Francis County in eastern Arkansas...
Northeastern Lee County in eastern Arkansas...

At 522 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located near Palestine, moving east at 25 mph.

People in southeastern St. Francis and northeastern Lee Counties
should monitor this storm closely.

LAT...LON 3504 9093 3502 9040 3483 9041 3483 9042
      3488 9044 3489 9045 3489 9048 3486 9048
      3483 9046 3480 9047 3476 9046 3477 9050
      3480 9052 3480 9054 3478 9055 3486 9096
TIME...MOT...LOC 2222Z 277DEG 24KT 3494 9085
Local storm report, Jul 1, 5:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N  90.05W
07/01/2021                   SHELBY             TN   BROADCAST MEDIA

            RIVERSIDE RAILROAD UNDERPASS BY CRUMP AND I-55 ROADWAY
            FLOODED.

&&

SMW
Special weather statement, Jul 1, 5:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
542 PM CDT Thu Jul 1 2021

ARZ035-036-048-012315-
St. Francis AR-Cross AR-Crittenden AR-
542 PM CDT Thu Jul 1 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...

Northeastern St. Francis County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...

At 542 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Village Creek State Park, moving east at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern St. Francis...southeastern Cross and
southwestern Crittenden Counties should monitor this storm closely.

LAT...LON 3507 9080 3524 9073 3518 9032 3492 9042
TIME...MOT...LOC 2242Z 288DEG 20KT 3514 9068

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:09 PM CDTAreal Flood AdvisoryMEGDeSoto11 min
Jul 1, 4:20 PM CDTFlash Flood WarningMEGDeSoto55 min
Jul 1, 6:17 PM CDTSpecial Weather StatementMEGDeSoto28 min
Jul 1, 6:18 PM CDTSpecial Weather StatementMEGDeSoto27 min
Jul 1, 5:22 PM CDTSpecial Weather StatementMEGSt. Francis23 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.